MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1210 SYNCHRONY ST
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
On 26sep2021 the family of the user reported that the position of the device has changed and now protrudes more outwards.The family is not able to visit the clinic due to the pandemic and lockdown.Revision surgery may be considered when the lockdown is removed.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the device migrated from its intended position post-implantation.However it is reported that the hearing performance is good.The device remains implanted and in use.This is a final report.
 
Event or Problem Description
The family of the user reported that the position of the device has changed from above the helix to under and protruded more outwards.As per additional information received in november, the user is improving her hearing perception with the device and measurements showed a working implant.Reportedly, the implant position did not change compared to previous observations.No further checks or re-implantation is currently planned.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key12575443
Report Number9710014-2021-00753
Device Sequence Number11593663
Product Code MCM
UDI-Device Identifier09008737366193
UDI-Public(01)09008737366193
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/09/2023
Device Model NumberMI1210 SYNCHRONY ST
Device Catalogue Number36631
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 MO
Patient SexFemale